MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET
Model Number 515004
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd phaseal¿ injector luer lock n35c had foreign matter on it.This was discovered before use.The following information was provided by the initial reporter: when they opened the packing with injectors they discovered that is was strange black spots on it.
 
Additional Manufacturer Narrative
H.6.Investigation summary no photos or physical samples that display the reported condition were provided for investigation.Three retained samples of lot 1909111 were used for additional evaluation.Upon inspecting the products using magnification, a black spot was found on the needle housing of one of the samples.A device history record review did not reveal any documented quality issues during the production of lot number 1909111 that could have contributed to this incident.A maintenance order was carried out during the molding process of the needle housing, cleaning the screw chamber from mold.After the order was completed, verification was performed to ensure there was no dirt or particles observed on the injector samples.The particle observed was identified to be dirt that accumulated in the mold and embedded in the needle housing.Based on our investigation, it was determined the product reported was likely related to this incident, the affected samples not properly identified during the inspections that were performed.Machines undergo routine maintenance and clearly defined cleaning according to procedure.Manufacturing personnel have been notified of this incident to increase awareness of this matter.Complaints received for this device and defect will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
BD PHASEAL INJECTOR LUER LOCK N35C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9717813
Report Number3003152976-2020-00060
Device Sequence Number679325
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2022
Device Model Number515004
Device Catalogue Number515004
Device Lot Number1909111
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;